Hail, Carson
- When
- July 19, 1:32 AM CST to 1:33 AM CST
- Where
- Carson County, 0.69 mi N of Panhandle
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.360, -101.380
Severe thunderstorms developed across the east central and southeast Texas Panhandle during the early morning hours producing hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across the east central and southeast Texas Panhandle during the early morning hours producing hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 18, 9:53 PM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1053 PM CDT SAT JUL 18 2009 .AVIATION... A MOIST...UPSLOPE FLOW UNDER AND UNSTABLE ATMOSPHERE ALOFT WILL CONTINUE TO HELP TO PRODUCE SHOWERS AND THUNDERSTORMS OVERNIGHT. THE BEST CHANCE OF A THUNDERSTORM WILL BE SOUTHWEST OF THE DHT AND AMA TAF STIES. WILL PROBABLY JUST MENTION A CB AT THESE SITES OVERNIGHT. ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE NORTHWEST FLOW ALOFT AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. SO WILL AGAIN EXPECT MOUNTAIN CONVECTION TO HEAD THIS WAY. WILL LIKELY MENTION CB AT THE TAF SITES MAINLY AFTER 19Z. EAST WINDS WILL GRADUALLY COME AROUND MORE SOUTHEASTERLY BY SUNDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUL 18 2009/ DISCUSSION... THE PATTERN CONTINUES FROM THE PAST TWO DAYS. CONDITIONS ARE RIGHT FOR CONVECTION IN AREAS WITH THE MOST DAYTIME HEATING AND DISTURBANCES RIDING THE NORTHWEST FLOW THAT REMAINS IN EFFECT OVER THE PANHANDLES. FOR THIS AFTERNOON AND EVENING...STORMS ARE EXPECTED TO INITIATE IN THE WEST WHERE CLOUDS HAVE BEEN SPARSE TODAY. AT THE SAME TIME...A DISTURBANCE IS MOVING TOWARD THE AREA AND WILL HELP SPARK STORMS. LATER TONIGHT STORMS SHOULD CENTER IN THE SOUTHERN PORTIONS OF THE TEXAS PANHANDLE AND POPS WERE ADJUSTED ACCORDINGLY. ADJUSTMENTS WERE MADE MAINLY TO POPS AND QPF TO REFLECT THE TIMING OF DISTURBANCES THAT WILL BE RIDING AROUND THE RIDGE IN THE DAYS AHEAD. THE ONLY OTHER CHANGES TO THE PACKAGE WERE SOME MINOR TEMPERATURE TWEAKS. THE MAIN FEATURE OF THE EXTENDED PERIOD IS A STRONG SYSTEM THAT WILL BE MOVING PAST THE AREA NEXT WEEKEND WHICH MAY BRING SOME STORMS AND A SHIFT IN THE GENERAL PATTERN. WYNNE FIRE WEATHER... THE RELATIVE HUMIDITY WILL CONTINUE TO BE A LIMITING FACTOR FOR THE FIRE WEATHER CONDITIONS THROUGH THIS WEEK. MINIMUM AFTERNOON VALUES ARE EXPECTED TO REMAIN BETWEEN 25 AND 30 PERCENT. SOME AREAS ARE EXPECTED TO PICK UP MORE MOISTURE AS WELL. PASSING DISTURBANCES MAY CAUSE SOME WIND SHIFTS. IF ANY CONTROLLED BURNS ARE PLANNED...A CLOSE CHECK ON THE FORECASTS SHOULD MAINTAINED TO BETTER DETERMINE WHEN THE SYSTEMS WILL BE MOVING THROUGH THE AREA AND CAUSING WINDS TO SHIFT. WYNNE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/09
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 900 PM CDT SAT JUL 18 2009 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 900 PM CDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WITH THE GREATEST POTENTIAL OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. A SEVERE STORM OR TWO ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL LEADING TO LOCALIZED FLOODING MAY BE A CONCERN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY NIGHT THROUGH MONDAY NIGHT...THEN AGAIN TUESDAY NIGHT...AND WEDNESDAY NIGHT. SOME OF THE STORMS WHICH DEVELOP DURING THIS TIME MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 104 AM CDT SUN JUL 19 2009 TXZ011-016-190700- OLDHAM TX-DEAF SMITH TX- 104 AM CDT SUN JUL 19 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM BETWEEN GLENRIO AND ADRIAN OVER SOUTHWESTERN OLDHAM COUNTY...MOVING SOUTH AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 204 AM CDT SUN JUL 19 2009 TXZ012-013-018-019-190800- POTTER TX-CARSON TX-ARMSTRONG TX-DONLEY TX- 204 AM CDT SUN JUL 19 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT FOR DONLEY...ARMSTRONG... CARSON AND POTTER COUNTIES. AT 203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PANHANDLE...MOVING SOUTH AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The Amarillo radar (KAMA), 33 km away, was scanning. The volume nearest the first event began at 07:31 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185589, 185590.